Alert archive / Kentucky / Wind Advisories in 2011
Wind Advisory 4, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Apr 10, 2011, 3:19 AM CDT for 4 states. It took effect at Apr 10, 2011, 9:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2011, 3:19 AM CDT (08:19 UTC)
- In effect from
- Apr 10, 2011, 9:00 AM CDT
- Expired
- Apr 10, 2011, 8:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 2549 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
210 WWUS73 KPAH 100819 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 319 AM CDT SUN APR 10 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101700- /O.NEW.KPAH.WI.Y.0004.110410T1400Z-110411T0100Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 319 AM CDT SUN APR 10 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND ADVISORY FOR THE ENTIRE QUAD STATE REGION TODAY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING. * TIMING: AN APPROACHING FRONTAL SYSTEM WILL INCREASE THE PRESSURE GRADIENT AND RESULT IN STRENGTHENING WINDS ACROSS THE AREA TODAY. THE HIGHEST WIND SPEEDS WILL OCCUR EARLY THROUGH MID AFTERNOON WITH A GRADUAL RISE IN SPEEDS AND GUSTS FROM MORNING TO AFTERNOON AND THEN A GRADUAL EASE IN SPEEDS AND GUSTS FROM LATE AFTERNOON INTO EVENING. * WINDS: WINDS WILL BE STRONG OUT OF THE SOUTH OR SOUTHWEST...BUILDING TO AN AVERAGE SUSTAINED SPEED IN THE 20 TO 35 MPH RANGE THROUGH MUCH OF THE AFTERNOON. THIS WILL BE ACCOMPANIED BY FREQUENT GUSTS TO 40 MPH WITH THE OCCASIONAL HIGHER GUST TO 45 MPH OR MORE POSSIBLE. * IMPACTS: VEHICULAR TRAFFIC ESPECIALLY ON WEST TO EAST THOROUGHFARES WILL BE IMPACTED BY THESE STRONG CROSSWINDS BLOWING SOUTH TO NORTH MAINLY. LAWN FURNITURE AND OTHER EARLY SPRING OUTDOOR ITEMS MAY BE BLOWN ABOUT OR DAMAGED. SMALL LIMBS OR WEAK ROOTED TREES MAY BE TOPPLED AS WELL. * OTHER IMPACTS INCLUDE AN INCREASED HAZARDOUS THREAT TO BOAT TRAFFIC VIA ROUGH WAVE CONDITIONS...AS WELL AS AFFECTED LAKE ACTIVITIES WHICH ARE JUST STARTING TO KICK INTO GEAR THIS TIME OF YEAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
516 WWUS73 KPAH 101702 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 1202 PM CDT SUN APR 10 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-110100- /O.CON.KPAH.WI.Y.0004.000000T0000Z-110411T0100Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 1202 PM CDT SUN APR 10 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING: AN APPROACHING FRONTAL SYSTEM HAS INCREASED THE PRESSURE GRADIENT RESULTING IN STRONG WINDS ACROSS THE AREA TODAY. THE HIGHEST WIND SPEEDS WILL OCCUR EARLY THROUGH MID AFTERNOON WITH A GRADUAL EASE IN SPEEDS AND GUSTS FROM LATE AFTERNOON INTO EVENING. * WINDS: WINDS WILL BE STRONG OUT OF THE SOUTH OR SOUTHWEST... BUILDING TO AN AVERAGE SUSTAINED SPEED IN THE 20 TO 35 MPH RANGE THROUGH MUCH OF THE AFTERNOON. THIS WILL BE ACCOMPANIED BY FREQUENT GUSTS TO 40 MPH WITH THE OCCASIONAL HIGHER GUST TO 45 MPH OR MORE POSSIBLE. * IMPACTS: VEHICULAR TRAFFIC ESPECIALLY ON WEST TO EAST THOROUGHFARES WILL BE IMPACTED BY THESE STRONG CROSSWINDS BLOWING MAINLY SOUTH TO NORTH. LAWN FURNITURE AND OTHER EARLY SPRING OUTDOOR ITEMS MAY BE BLOWN ABOUT OR DAMAGED. SMALL LIMBS OR WEAK ROOTED TREES MAY BE TOPPLED AS WELL. * OTHER IMPACTS INCLUDE AN INCREASED HAZARDOUS THREAT TO BOAT TRAFFIC VIA ROUGH WAVE CONDITIONS...ESPECIALLY ON NORTH TO SOUTH ORIENTED BODIES OF WATER...AS WELL AS OTHER LAKE ACTIVITIES WHICH ARE JUST STARTING TO KICK INTO GEAR THIS TIME OF YEAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DH/JP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Apr 10, 3:09 AM CDT, 10 minutes earlier.
Area forecast discussion, Apr 10, 3:09 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
309 AM CDT SUN APR 10 2011
.DISCUSSION...
POSTING WIND ADVISORY FOR TODAY. NAM BUFKIT AND GFS MOS BOTH
SUGGEST SUSTAINED WIND POTENTIAL ABOVE CRITICAL THRESHOLDS WITH
GUST POTENTIAL INTO THE 40S MPH. THIS HAS BEEN WELL ADVERTISED THE
PAST SEVERAL DAYS AND OUTLOOKED ACCORDINGLY ON THE HWO WITH A NEAR
TERM UPGRADE TO AN SPS BY THE PREVIOUS SHIFT AND WILL BE THE
PRIMARY WX TODAY.
TONIGHT THE FOCUS SHIFTS TO THE INCOMING FRONT AND ASSOCIATED
THUNDERSTORMS. SLGT RISK SVR EXISTS MOST OF FA TONIGHT AND THOUGH
FRONT WILL BE OCCLUDING AS PARENT UPPER AND REFLECTED LOWER TROP
LOW PRESSURE CENTERS STACK...COULD SEE SOME STRONG-SVR STORMS VISA
VI THE SWODY1. SOME TIMING DIFFERENCES STILL EXIST BUT A GENERAL
WEAKENING OF STRENGTH IS ANTICIPATED AS THE FRONT COMES IN
OCCLUDING/CONTINUES TO DO SO AS IT MOVES WEST TO EAST ACROSS THE
AREA DURING THE OVERNIGHT HOURS...SHIFTING FROM POTENTIAL OF SVR
(DAMAGING WINDS/HAIL) IN THE EVENING TO PRIMARILY A HEAVY RAIN
THREAT FAR EAST LATE.
LINGERING EARLY MON AM POPS DIMINISH AS THE FRONT AND THEN THE
UPPER TROF PASSES/DEPARTS LATER IN THE DAY MONDAY. CLEARING SKIES
WITH HIGH PRESSURE WILL OFFER A NICE COOL-OFF FOR A DAY OR TWO
BEFORE TEMPS AGAIN MODERATE MIDDLE OF NEXT WEEK.
RECORD HIGH FOR PADUCAH TODAY IS 89 AND FOR EVANSVILLE IT IS 85.
THE LATTER MAY BE THREATENED AND THE FORMER MAY BE APPROACHED AS
WE AGAIN HEAT UP NICELY IN THE WARM SECTOR...SIMILAR TO YDAYS
HIGHS WHICH RANGED FROM 85-87 FA-WIDE.
&&
.AVIATION...
MAIN CONCERNS WILL LIE WITH THE LIKELIHOOD OF STRONG AND GUSTY
SOUTH TO SOUTHWEST WINDS...MAINLY FROM EARLY/MID MORNING THROUGH THE
AFTERNOON AND INTO EARLY EVENING. GUST SPEEDS IN THE 30 TO 35 KTS
RANGE SHOULD BE COMMON WITH HIGHER GUSTS POSSIBLE. THUNDERSTORMS
SHOULD HOLD OFF TIL AFTER 00Z MON.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING
FOR BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-
DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-
LYON-MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION
KY-WEBSTER.
MO...WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING
FOR BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW
MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING
FOR ALEXANDER-EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-
JACKSON-JEFFERSON-JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-
SALINE-UNION IL-WABASH-WAYNE IL-WHITE-WILLIAMSON.
IN...WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING
FOR GIBSON-PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.
&&Hazardous weather outlook, Apr 9, 3:15 PM CDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT SAT APR 9 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-102015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 315 PM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE FORECAST SUNDAY NIGHT INTO MONDAY AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. THIS INCLUDES A SLIGHT RISK OF SEVERE STORMS SUNDAY NIGHT INTO MONDAY GENERALLY NORTH AND WEST OF A LINE FROM MOUNT CARMEL ILLINOIS TO DEXTER MISSOURI. SUNDAY WILL BE VERY WINDY...WITH SUSTAINED SOUTH OR SOUTHWEST WINDS 15 TO 30 MPH GUSTING TO 40 MPH AT TIMES. MONDAY WILL ALSO BE WINDY AS POST FRONTAL WINDS SHIFT TO WEST AND NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY NIGHT INTO MONDAY. JAP
In the hours before
Special weather statement, Apr 9, 9:42 PM CDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 942 PM CDT SAT APR 9 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 942 PM CDT SAT APR 9 2011 ...BOATERS BEWARE OF VERY GUSTY SOUTH T0 SOUTHWEST WINDS EXPECTED SUNDAY... A COLD FRONT ADVANCING EAST ACROSS THE PLAINS STATES SUNDAY WILL CAUSE SOUTHERLY WINDS TO INCREASE OVER THE ENTIRE QUAD STATE REGION ON SUNDAY. THESE SOUTH TO SOUTHWEST WINDS WILL LIKELY GUST FROM 30 TO 40 MPH FROM MID MORNING SUNDAY RIGHT THROUGH SUNDAY AFTERNOON AND INTO THE EVENING HOURS. THOSE OUT ON AREA LAKES AND RIVERS SHOULD BE ESPECIALLY CAUTIOUS SUNDAY...AS WHITE CAPS WILL BE VERY PREDOMINANT ON OPEN WATERWAYS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD ALSO EXERCISE CAUTION....ESPECIALLY THOSE TRAVELING ON EAST-WEST ORIENTED ROADWAYS. MEFFERT
Nearby
Wind Advisories in Kentucky, 2011Wind Advisories in Illinois, 2011Wind Advisories in Missouri, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.